Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 116, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Oct 30, 2006, 3:55 AM CST for 16 counties in Florida. It took effect at Oct 30, 2006, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2006, 3:55 AM CST (09:55 UTC)
- In effect from
- Oct 30, 2006, 11:00 AM CST
- Expired
- Oct 30, 2006, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2312 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 300955 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 455 AM EST MON OCT 30 2006 ...RED FLAG WARNING IN EFFECT TODAY FROM NOON EST /11 AM CST/ UNTIL 7 PM EST /6 PM CST/ DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY ACROSS ALL BUT THE IMMEDIATE COASTAL AREAS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND... .DISCUSSION...THE AIRMASS OVER THE AREA WILL REMAIN QUITE DRY... RESULTING IN RELATIVE HUMIDITY DROPPING BELOW 35 PERCENT FOR 4 OR MORE HOURS THIS AFTERNOON ACROSS ALL BUT THE IMMEDIATE COASTAL AREAS OF THE EASTERN FLORIDA PANHANDLE AND BIG BEND. FLZ007-009>019-026>029-034-310000- /O.NEW.KTAE.FW.W.0116.061030T1700Z-061031T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 355 AM CST MON OCT 30 2006 /455 AM EST MON OCT 30 2006/ ...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING FOR ALL BUT THE IMMEDIATE COASTAL AREAS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. DURATIONS OF 4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT WILL ENHANCE FIRE GROWTH POTENTIAL. $$ DUVAL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 30, 2:21 AM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 30, 2:21 AM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 AM EST MON OCT 30 2006
.SYNOPSIS...
THE 04 UTC REGIONAL SURFACE ANALYSIS SHOWS A HIGH PRESSURE RIDGE
AXIS ALONG THE GULF COAST AND THE FLORIDA-GEORGIA BORDER. THE
DEWPOINTS REMAIN QUITE LOW ACROSS OUR AREA...AND THE 00 UTC KTAE
SOUNDING HAD THE PRECIP WATER AT ONLY 37 PERCENT OF OUR
CLIMATOLOGICAL VALUE. VAPOR IMAGERY AND UPSTREAM PROFILER DATA
SHOWS WEAK RIDGING OVER THE CENTRAL U.S. AHEAD OF AN APPROACHING
TROUGH OVER THE DESERT SOUTHWEST.
&&
.SHORT TERM...
(TODAY-WEDNESDAY) WITH DEEP LAYER RIDGING AND A DRY AIRMASS IN
PLACE THROUGH TUESDAY...NO RAIN IS FORECAST AND TEMPERATURES WILL
BE MODERATING TO NEAR AVERAGE AFTER A CHILLY START THIS MORNING.
THE NEXT CHANCE OF RAIN (THOUGH SLIGHT) WILL COME ON WEDNESDAY AS
THE AFOREMENTIONED TROUGH (CURRENTLY OVER THE DESERT SOUTHWEST)
AND ASSOCIATED WEAK COLD FRONT APPROACH OUR AREA. THE 00 UTC
GFS...NAM...AND UKMET SHOW VERY LITTLE QPF WITH THIS SYSTEM AS
THERE WILL BE LIMITED DEEP LAYER MOISTURE AND INSTABILITY TO WORK
WITH.
.LONG TERM...
(THURSDAY-MONDAY) THE 00 UTC GFS AND ECMWF MAINTAIN A BROAD...WEAK
500 MB TROUGH OVER THE EASTERN HALF OF THE COUNTRY DURING THIS
TIME FRAME. AFTER A SLIGHT CHANCE OF RAIN EARLY THURSDAY
MORNING...COOLER AND DRIER CONDITIONS ARE EXPECTED AS AN AREA OF
HIGH PRESSURE (AT THE SURFACE) BUILDS ACROSS THE SOUTHEAST.
TEMPERATURES WILL COOL TO SLIGHTLY BELOW AVERAGE THIS WEEKEND...WITH
LITTLE CHANCE OF RAIN EXPECTED AT THIS TIME. IT LOOKS LIKE FAIR
WEATHER FOR THE NORTH FLORIDA FAIR.
&&
.MARINE...
WINDS AND SEAS WILL LIKELY REMAIN BELOW ADVISORY LEVELS AT LEAST
THROUGH FRIDAY.
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD.
CALM WINDS WILL BECOME NE TO E LESS THAN 10 KTS AS THE MORNING
INVERSION BREAKS DOWN AROUND 15Z MOST LOCATIONS.
&&
.FIRE WEATHER...
THE MAIN FORECAST CHALLENGE TODAY WILL BE THE FIRE WEATHER
FORECAST...AND WHETHER OR NOT RED FLAG CONDITIONS WILL OCCUR. WE
USED THE DRIEST OF THE MOS (WHICH WAS GFS) AS A STARTING
POINT...THEN UNDERCUT THOSE VALUES BY A FEW DEGREES BASED ON THE
MODELS TENDENCY TO MOISTEN THE BOUNDARY LAYER TOO QUICKLY AND TO
BE CLOSER TO OUR WORKSTATION WRF...WHICH HAS SHOWN CONSIDERABLE
SKILL IN FORECASTING SURFACE DEWPOINTS SO FAR THIS FALL. THE RESULT
IS RED FLAG CONDITIONS BEING MET IN OUR FLORIDA ZONES THIS
AFTERNOON. WE THINK THIS WILL BE THE LAST RED FLAG WARNING FOR AT
LEAST A FEW DAYS SINCE THE BOUNDARY LAYER WILL BE MOISTENING WITH
LIGHT ONSHORE FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 81 48 81 55 / 0 10 10 10
PANAMA CITY 78 58 81 62 / 0 10 10 10
DOTHAN 79 50 77 56 / 0 10 10 10
ALBANY 79 48 79 55 / 0 10 10 10
VALDOSTA 80 52 82 57 / 0 10 10 10
CROSS CITY 81 53 85 59 / 0 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM NOON MONDAY TO 7 PM MONDAY FOR THE
FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...AND WASHINGTON.
&&
AVIATION...DUVAL
REST OF DISCUSSION...FOURNIERHazardous weather outlook, Oct 30, 2:27 AM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 327 AM EST MON OCT 30 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-310830- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 227 AM CST MON OCT 30 2006 /327 AM EST MON OCT 30 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... DRY CONDITIONS THIS AFTERNOON WILL ENHANCE THE SPREAD OF ANY WILD FIRES THAT OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A WEAK COLD FRONT WILL MOVE THROUGH THE REGION LATE WEDNESDAY AND EARLY THURSDAY...BRINGING WITH IT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. SEVERE WEATHER IS NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. FOURNIER
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.